It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello, my name's Nick as you might have guessed from my posting handle hehe. Well, I had my first panic attack about a year ago, sometime last November although I can't remember the exact day. Ever since, I've gone through lots of ups and downs as are to be expected. I don't suffer from panic attacks, it was just the one I had that started the so called "downward spiral." Ever since then, I've pretty much just had basic GAD and Social Anxiety Disorder symptoms. It's not too suprising I guess, as both my mother and grandmother are both on Prozac for depression/anxiety, although much more severe. I've never been super outgoing or anything, but it's never been this bad. I've never really had depression symptoms, and when I do they're mainly always caused by my anxiety.

After my initial panic attack, I felt like I had just been hit by a truck. I was extremely lightheaded and shaky, very short of breath, clammy hands, afraid to leave the house/converse with others, etc. My doctor initially prescribed me Klonopin to help calm down the shakes and muscle tension (very light dose, 0.5mg a day, 1/2 pill in morning 1/2 before bed) and I've been taking it ever since. After trying to wean off the medication, my symptoms persisted. I was then prescribed Lexapro on top of the Klonopin for a more long term anti-anxiety method, but after taking it for over three months it did nothing for me. So I have continued to take the same dose of Klonopin up until now, tapering down to .25mg a day a few months ago.

I generally felt fine while on Klonopin. I was pretty much back to normal as long as I didn't miss any doses and honestly felt pretty good. But lately, I've gradually felt worse and worse. I have symptoms that I never remember having, ie. Chest tightness, shortness of breath, severe heart palpitations, constant lightheadedness, and my social phobia is returning again. Are these common symptoms? I'm really tempted to go back to my original dose of .5mg a day, but tapering off took me a while and it's obviously not an option I want to go for. I know the addictive qualities of Klonopin firsthand, and tapering isn't something I want to deal with again.

I guess my question is, should I try another SSRI drug such as Zoloft or Paxil or something of the sort? If one type of SSRI doesn't work, is it likely that other types won't work either? I've really tried everything I can to avoid taking those types of drugs after the Lexapro did nothing, but I genuinely feel like it's my last option. I've completely changed my diet around, stopped drinking caffeine, excersiced and jogged, tried talk therapy, deep breathing methods and the list goes on and on.

I'm constantly thinking about my anxiety and always on edge, especially when I'm at school. I'm 20 and go to CSULB, and the social anxiety is almost excrutiating some days. In a society where being social and outgoing is obviously stressed to the max, I feel so inadequate at times when I literally start shaking at even the thought of my proffesor calling my name to answer a problem or giving an oral report in front of a class. If there's a drug that can at least somewhat help me, I would be in such relief that I can't even explain it in words. I'm not saying I want something that will totally change me and make me an outgoing hardcore party guy or anything, just something to help make a day in the real world actually tolerable instead of hiding like a recluse all the time. I guess I could always continue to take a higher dose of Klonopin, but yeah.

Sorry for the length of the post, and if you actually take the time to read and reply my sincerest thanks goes out to you. Stay safe all ;) ,

-Nick





All times are GMT -7. The time now is 06:57 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!